Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 25, 2021Giles County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 25, 2021, 3:15 PM CDT for Giles County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 3:15 PM CDT (20:15 UTC)
Expired
Mar 25, 2021, 3:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS84 KOHX 252015
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021
 
TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.

This includes Interstate 65 between mile markers 3 and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.

LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705 

$$

Rose

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:04 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 25, 3:04 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
304 PM CDT Thu Mar 25 2021

.DISCUSSION...

Forecast today kind of feels like a wait and see type of day. We
have been very stable this morning...but looking at satellite that
should be changing in the next couple of hours. Td are in the low
60s.  CAM models indicate that instability and helicity will be
here...just waiting for storms to pop. Will be sending up a 21Z
sounding to sample atmosphere as the area continues to
destabilize.

Rainfall so far today has been very minimal...and not sure the
flash flood watch will materialize. Will leave the watch in place
for any training storms.

Once the storms move out it will still be windy with the mid level
jet. Will keep the wind advisory from 4 pm through 4 am.

Tomorrow looks dry and seasonable. No real temperature drop behind
the front. The next round of rain and storms will be Saturday. SPC
has place the area under a slight for the day. Will continue to
watch...but no need to panic.

Sunday and Monday will be dry. Extended models are in a bit of a
disagreement with the next system on Wednesday/Wednesday night as
far as how it tilts and strength. Chance pops for now.

Temps look to be normal or slightly above.

&&

.AVIATION...
18Z TAF DISCUSSION.

Aviation conditions will deteriorate today as showers and storms
move into Middle Tennessee from the south. Winds are expected to
be gusty out of the south by 21z and into the overnight hours. Of
course if storms directly impact taf sites, expect strong to
severe winds. Tornadoes and hail are also possible with any storms
that develop this afternoon through this evening. In addition to
gusty surface winds, a low level jet will increase winds at 2000
feet to around 50 to 60 knots from around 21z to 00z today. MVFR
cigs will be in place for most of the afternoon and overnight,
but should give way to scattered high clouds Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      51  68  48  73  60 /  80   0  40  70 100
Clarksville    49  66  46  73  54 /  80   0  10  70  90
Crossville     49  65  46  68  58 / 100   0  50  70  90
Columbia       48  69  48  73  59 /  80   0  50  70  90
Lawrenceburg   48  68  49  72  60 / 100   0  50  70  80
Waverly        48  68  49  73  56 /  80   0  20  70  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........11
Hazardous weather outlook, Mar 25, 5:08 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Thu Mar 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are likely this afternoon and evening across all
of Middle TN. The first of two rounds of severe storms could occur
this afternoon, between 1 and 6 pm, west of I-65. These storms could
contain strong, long-track tornadoes, large hail and could produce flash
flooding. The second round will be a broken line of storms that is
expected to cross the TN River around 6 pm and exit the Plateau by 11
pm. This broken line will carry the potential for damaging straight
line winds, large hail, flash flooding and multiple tornadoes.

A Flash Flood Watch is in effect for all of Middle TN until 1 AM
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe storms are possible on Saturday across all of Middle
TN. Damaging wind gusts and hail are the main threats with these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

In the hours before

Special weather statement, Mar 25, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021

TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.

This includes Interstate 65 between mile markers 3 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.

LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:08 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more27 hr
Mar 25, 2:19 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more21 hr
Mar 25, 3:31 PM CDTSpecial Weather StatementOHXWarren29 min
Mar 25, 3:50 PM CDTSpecial Weather StatementOHXMaury, Williamson25 min
Mar 25, 4:01 PM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson29 min
Mar 25, 4:04 PM CDTSpecial Weather StatementOHXOverton, Putnam, White26 min
Mar 25, 4:23 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Williamson, Wilson37 min
Mar 25, 4:50 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner25 min
Mar 25, 5:05 PM CDTSpecial Weather StatementOHXPerry40 min
Mar 25, 5:15 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry30 min
Mar 25, 6:40 PM CDTSpecial Weather StatementOHXRobertson20 min
Mar 25, 6:55 PM CDTSpecial Weather StatementOHXHickman35 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.